Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Gold Open Access
Conformal Geometry and Dynamics
Conformal Geometry and Dynamics
ISSN 1088-4173

 

Thurston boundary of Teichmüller spaces
and the commensurability modular group


Authors: Indranil Biswas, Mahan Mitra and Subhashis Nag
Journal: Conform. Geom. Dyn. 3 (1999), 50-66
MSC (1991): Primary 32G15, 30F60, 57M10, 57M50
Published electronically: April 12, 1999
MathSciNet review: 1684039
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $p : Y \rightarrow X$ is an unramified covering map between two compact oriented surfaces of genus at least two, then it is proved that the embedding map, corresponding to $p$, from the Teichmüller space ${\cal T}(X)$, for $X$, to ${\cal T}(Y)$ actually extends to an embedding between the Thurston compactification of the two Teichmüller spaces. Using this result, an inductive limit of Thurston compactified Teichmüller spaces has been constructed, where the index for the inductive limit runs over all possible finite unramified coverings of a fixed compact oriented surface of genus at least two. This inductive limit contains the inductive limit of Teichmüller spaces, constructed by I. Biswas, S. Nag and D. Sullivan, Determinant bundles, Quillen metrics and Mumford isomorphisms over the Universal Commensurability Teichmüller Space, Acta Mathematica, 176 (1996), 145-169, as a subset. The universal commensurability modular group, which was constructed in the above mentioned article, has a natural action on the inductive limit of Teichmüller spaces. It is proved here that this action of the universal commensurability modular group extends continuously to the inductive limit of Thurston compactified Teichmüller spaces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (1991): 32G15, 30F60, 57M10, 57M50

Retrieve articles in all journals with MSC (1991): 32G15, 30F60, 57M10, 57M50


Additional Information

Indranil Biswas
Affiliation: School of Mathematics, Tata Institute of Fundamental Research, Homi Bhabha Road, Bombay 400005, India
Email: indranil@math.tifr.res.in

Mahan Mitra
Affiliation: School of Mathematics, Tata Institute of Fundamental Research, Homi Bhabha Road, Bombay 400005, India

Subhashis Nag
Affiliation: School of Mathematics, Tata Institute of Fundamental Research, Homi Bhabha Road, Bombay 400005, India

DOI: http://dx.doi.org/10.1090/S1088-4173-99-00036-3
PII: S 1088-4173(99)00036-3
Received by editor(s): April 27, 1998
Received by editor(s) in revised form: January 28, 1999
Published electronically: April 12, 1999
Article copyright: © Copyright 1999 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia